Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 31, NWS Memphis, TN

March 29, 2002Fayette County, Tennessee; Marshall County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 29, 2002, 8:13 PM CST for Fayette County, Tennessee; Marshall County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2002, 8:13 PM CST (02:13 UTC)
Expired
Mar 29, 2002, 9:00 PM CST
In force
47 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Marshall County, MS, Fayette County, TN

The radar

The Memphis radar (KNQA), 54 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 9:10 PM CSTHail 1Moscow, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 5:00 PM CSTTornado WatchSPC5 hr
Mar 29, 8:00 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2002-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2002-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1435 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS54 KMEG 300213
SVRMEM
MSC093-TNC047-300300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
812 PM CST FRI MAR 29 2002

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 900 PM CST.

* AT 810 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES WEST OF WILLISTON...MOVING SOUTHEAST AT 30 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 900 PM CST INCLUDE...
  SLAYDEN...RED BANKS...
  HOLLY SPRINGS...

.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.

.DESTRUCTIVE HAIL UP TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY 
SHELTER

LAT...LON 3524 8942 3496 8970 3476 8966 3474 8935
          3499 8938 3508 8926

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:11 PM CST, 5 hours 2 minutes earlier.

Area forecast discussion, Mar 29, 3:11 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
222 PM CST FRI MAR 29 2002

EXTENSIVE LOW CLOUDS ACROSS THE MID SOUTH CONT TO INHIBIT CONVECTION
OVR THE MID SOUTH. LAPS ANALYSIS DOES SHOW CAP WEAKENING OVR NE AR
JUST IN ADVANCE OF THE FRONT. CAP WL CONT TO WEAKENING THIS AFTN AND
STORMS WL CONT TO DEVELOP ALONG THE FRONT...PERHAPS EVENTUALLY
EVOLVING INTO A LINE THAT MOVES E/SE ACRS THE CWFA DURING THE
EVENING. CURRENTLY...LIFTED INDICES OF -4 TO -6 WITH CAPES
APPROACHING 3000 J/KG AND DEWPOINTS IN THE MID 60S SW OF MEM.
INSTABILITY AND MOISTURE IS IN PLACE...THE CAP JUST NEEDS TO BE
BROKEN. OF COURSE THIS WOULD BE EASIER IF THE UPPER SUPPORT WERE MORE
IMPRESSIVE...INSTEAD WE WL HAVE TO RELY ON THE LIFTING IN ADVANCE OF
THE SFC FNT. WL MENTION POSSIBILITY OF A FEW SEVERE STORMS IN ALL
ZONES EXCEPT NE AR AND MO BOOTHEEL SINCE THE FRONT WL HAVE PASSED
THROUGH THERE LATE THIS AFTN.

WL HAVE TO CUT POPS SLIGHTLY TONIGHT SINCE DEVELOPMENT HAS BEEN SO
SLOW. WL LEAVE CATEGORICAL ACRS NE MS SINCE THE FRONT WL HAVE PLENTY
OF TIME TO KICK OFF PRECIP BY THE TIME IT GETS THERE. COOLER AIR TO
MOVE IN BEHIND FRONT AND TOOK A COMPROMISE OF THE MAV/FWC NUMBERS.
FRONT WL MOVE TO JUST S OF THE CWFA BY 12Z. EXPECT SOME SCT RAIN
ACRS N MS SAT MORNING BUT DRY AND CLOUDY ELSW. RAIN WL START PUSHING
BACK INTO THE CWFA DURING SAT AFTN AS AN UPR LOW BEGINS TO MOVE E
OUT OF TX AND OVERRUNNING STARTS TO DEVELOP ACRS THE FRONT JUST S OF
THE CWFA. A SFC LOW WL TRACK NE ALONG THE FRONT SAT NIGHT AND BRING
WIDESPREAD RAIN. PUT IN SOME THUNDER ACRS N MS SINCE SHOWALTER
APPROACH ZERO AND ELEVATED CONVECTION POSSIBLE.

SYSTEM WL EXIT SUNDAY...EXPECT IT DRY OUT DURING THE AFTN. HI PRES
BUILDS IN FOR SUN NIGHT INTO MON. NEXT FRONT ON TRACK FOR TUE AFTN
AND EVENING. MORE DRY WEATHER WED-SAT.

.MEG...NONE
SJM

In the hours before

Local storm report, Mar 29, 5:22 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
522 PM CST FRI MAR 29 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0423 PM    JONESBORO                 AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY SPOTTER.

0445 PM    1E RECTOR                 AR   0.75 INCH HAIL
03/29/02   CLAY                           REPORTED BY SPOTTER.

0510 PM    WOODLAND MILLS            TN   0.88 INCH HAIL
03/29/02   OBION                          REPORTED BY SPOTTER.
Local storm report, Mar 29, 5:50 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CST FRI MAR 29 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0414 PM    2N JONESBORO              AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0423 PM    JONESBORO                 AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY SPOTTER.

0445 PM    1E RECTOR                 AR   0.75 INCH HAIL
03/29/02   CLAY                           REPORTED BY SPOTTER.

0458 PM    1N BAY                    AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0500 PM    HOLCOMB                   MO   0.75 INCH HAIL
03/29/02   DUNKLIN                        REPORTED BY KENNET
                                          POLICE.

0500 PM    JONESBORO                 AR   WIND DAMAGE
03/29/02   CRAIGHEAD                      CHIMNEY BLOWN DOWN AND
                                          ROOF DAMAGE. REPORTED BY
                                          CRAIGHEAD COUNTY EMA.

0504 PM    BAY                       AR   0.75 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0508 PM    3N HARRISBURG             AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY POINSETT
                                          COUNTY SHERIFFS OFFICE.

0508 PM    1W TRUMAN                 AR   TORNADO
03/29/02   POINSETT                       TORNADO IN OPEN FIELD.
                                          BRIEF TOUCHDOWN. REPORTED
                                          BY POINSETT COUNTY
                                          SHERIFFS OFFICE.

0510 PM    WOODLAND MILLS            TN   0.88 INCH HAIL
03/29/02   OBION                          REPORTED BY SPOTTER.

0511 PM    LAKE CITY                 AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0518 PM    1W TRUMAN                 AR   0.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY POINSETT
                                          COUNTY SHERIFFS OFFICE.

0550 PM    LEPANTO                   AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY SPOTTER.
Local storm report, Mar 29, 5:56 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CST FRI MAR 29 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0414 PM    2N JONESBORO              AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0423 PM    JONESBORO                 AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY SPOTTER.

0445 PM    1E RECTOR                 AR   0.75 INCH HAIL
03/29/02   CLAY                           REPORTED BY SPOTTER.

0449 PM    1N WEINER                 AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY SPOTTER.

0458 PM    1N BAY                    AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0500 PM    HOLCOMB                   MO   0.75 INCH HAIL
03/29/02   DUNKLIN                        REPORTED BY KENNET
                                          POLICE.

0500 PM    JONESBORO                 AR   WIND DAMAGE
03/29/02   CRAIGHEAD                      CHIMNEY BLOWN DOWN AND
                                          ROOF DAMAGE. REPORTED BY
                                          CRAIGHEAD COUNTY EMA.

0504 PM    BAY                       AR   0.75 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0508 PM    3N HARRISBURG             AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY POINSETT
                                          COUNTY SHERIFFS OFFICE.

0508 PM    1W TRUMAN                 AR   TORNADO
03/29/02   POINSETT                       TORNADO IN OPEN FIELD.
                                          BRIEF TOUCHDOWN. REPORTED
                                          BY POINSETT COUNTY
                                          SHERIFFS OFFICE.

0510 PM    WOODLAND MILLS            TN   0.88 INCH HAIL
03/29/02   OBION                          REPORTED BY SPOTTER.

0511 PM    LAKE CITY                 AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0518 PM    1W TRUMAN                 AR   0.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY POINSETT
                                          COUNTY SHERIFFS OFFICE.

0550 PM    LEPANTO                   AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY SPOTTER.
Local storm report, Mar 29, 6:05 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CST FRI MAR 29 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0414 PM    2N JONESBORO              AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0423 PM    JONESBORO                 AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY SPOTTER.

0445 PM    1E RECTOR                 AR   0.75 INCH HAIL
03/29/02   CLAY                           REPORTED BY SPOTTER.

0449 PM    1N WEINER                 AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY SPOTTER.

0458 PM    1N BAY                    AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0500 PM    HOLCOMB                   MO   0.75 INCH HAIL
03/29/02   DUNKLIN                        REPORTED BY KENNET
                                          POLICE.

0500 PM    JONESBORO                 AR   WIND DAMAGE
03/29/02   CRAIGHEAD                      CHIMNEY BLOWN DOWN AND
                                          ROOF DAMAGE. REPORTED BY
                                          CRAIGHEAD COUNTY EMA.

0504 PM    BAY                       AR   0.75 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0508 PM    3N HARRISBURG             AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY POINSETT
                                          COUNTY SHERIFFS OFFICE.

0508 PM    1W TRUMAN                 AR   TORNADO
03/29/02   POINSETT                       TORNADO IN OPEN FIELD.
                                          BRIEF TOUCHDOWN. REPORTED
                                          BY POINSETT COUNTY
                                          SHERIFFS OFFICE.

0510 PM    WOODLAND MILLS            TN   0.88 INCH HAIL
03/29/02   OBION                          REPORTED BY SPOTTER.

0511 PM    LAKE CITY                 AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0518 PM    1W TRUMAN                 AR   0.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY POINSETT
                                          COUNTY SHERIFFS OFFICE.

0550 PM    LEPANTO                   AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY SPOTTER.

0559 PM    DYESS                     AR   0.75 INCH HAIL
03/29/02   MISSISSIPPI                    REPORTED BY SPOTTER.
Local storm report, Mar 29, 7:17 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CST FRI MAR 29 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0414 PM    2N JONESBORO              AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0423 PM    JONESBORO                 AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY SPOTTER.

0445 PM    1E RECTOR                 AR   0.75 INCH HAIL
03/29/02   CLAY                           REPORTED BY SPOTTER.

0449 PM    1N WEINER                 AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY SPOTTER.

0453 PM    PIGGOTT                   AR   0.75 INCH HAIL
03/29/02   CLAY                           REPORTED BY CLAY COUNTY
                                          SHERIFFS OFFICE.

0458 PM    1N BAY                    AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0500 PM    HOLCOMB                   MO   0.75 INCH HAIL
03/29/02   DUNKLIN                        REPORTED BY KENNET
                                          POLICE.

0500 PM    JONESBORO                 AR   WIND DAMAGE
03/29/02   CRAIGHEAD                      CHIMNEY BLOWN DOWN AND
                                          ROOF DAMAGE. REPORTED BY
                                          CRAIGHEAD COUNTY EMA.

0504 PM    BAY                       AR   0.75 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0508 PM    3N HARRISBURG             AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY POINSETT
                                          COUNTY SHERIFFS OFFICE.

0508 PM    1W TRUMAN                 AR   TORNADO
03/29/02   POINSETT                       TORNADO IN OPEN FIELD.
                                          BRIEF TOUCHDOWN. REPORTED
                                          BY POINSETT COUNTY
                                          SHERIFFS OFFICE.

0510 PM    WOODLAND MILLS            TN   0.88 INCH HAIL
03/29/02   OBION                          REPORTED BY SPOTTER.

0511 PM    LAKE CITY                 AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0518 PM    1W TRUMAN                 AR   0.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY POINSETT
                                          COUNTY SHERIFFS OFFICE.

0550 PM    LEPANTO                   AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY SPOTTER.

0559 PM    DYESS                     AR   0.75 INCH HAIL
03/29/02   MISSISSIPPI                    REPORTED BY SPOTTER.

0618 PM    DYERSBURG                 TN   0.75 INCH HAIL
03/29/02   DYER                           REPORTED BY DYER COUNTY
                                          SHERIFFS OFFICE.

0620 PM    GREENFIELD                TN   1.00 INCH HAIL
03/29/02   WEAKLEY                        REPORTED BY SPOTTER.

0659 PM    BRIGHTON                  TN   0.75 INCH HAIL
03/29/02   TIPTON                         REPORTED BY SPOTTER.

0705 PM    BRIGHTON                  TN   1.00 INCH HAIL
03/29/02   TIPTON                         REPORTED BY SPOTTER.

0710 PM    MUNFORD                   TN   0.75 INCH HAIL
03/29/02   TIPTON                         REPORTED BY SPOTTER.
Local storm report, Mar 29, 8:07 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CST FRI MAR 29 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0414 PM    2N JONESBORO              AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0423 PM    JONESBORO                 AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY SPOTTER.

0445 PM    1E RECTOR                 AR   0.75 INCH HAIL
03/29/02   CLAY                           REPORTED BY SPOTTER.

0449 PM    1N WEINER                 AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY SPOTTER.

0453 PM    PIGGOTT                   AR   0.75 INCH HAIL
03/29/02   CLAY                           REPORTED BY CLAY COUNTY
                                          SHERIFFS OFFICE.

0458 PM    1N BAY                    AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0500 PM    HOLCOMB                   MO   0.75 INCH HAIL
03/29/02   DUNKLIN                        REPORTED BY KENNET
                                          POLICE.

0500 PM    JONESBORO                 AR   WIND DAMAGE
03/29/02   CRAIGHEAD                      CHIMNEY BLOWN DOWN AND
                                          ROOF DAMAGE. REPORTED BY
                                          CRAIGHEAD COUNTY EMA.

0504 PM    BAY                       AR   0.75 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0508 PM    3N HARRISBURG             AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY POINSETT
                                          COUNTY SHERIFFS OFFICE.

0508 PM    1W TRUMAN                 AR   TORNADO
03/29/02   POINSETT                       TORNADO IN OPEN FIELD.
                                          BRIEF TOUCHDOWN. REPORTED
                                          BY POINSETT COUNTY
                                          SHERIFFS OFFICE.

0510 PM    WOODLAND MILLS            TN   0.88 INCH HAIL
03/29/02   OBION                          REPORTED BY SPOTTER.

0511 PM    LAKE CITY                 AR   1.00 INCH HAIL
03/29/02   CRAIGHEAD                      REPORTED BY CRAIGHEAD
                                          COUNTY EMA.

0518 PM    1W TRUMAN                 AR   0.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY POINSETT
                                          COUNTY SHERIFFS OFFICE.

0550 PM    LEPANTO                   AR   1.75 INCH HAIL
03/29/02   POINSETT                       REPORTED BY SPOTTER.

0559 PM    DYESS                     AR   0.75 INCH HAIL
03/29/02   MISSISSIPPI                    REPORTED BY SPOTTER.

0618 PM    DYERSBURG                 TN   0.75 INCH HAIL
03/29/02   DYER                           REPORTED BY DYER COUNTY
                                          SHERIFFS OFFICE.

0620 PM    GREENFIELD                TN   1.00 INCH HAIL
03/29/02   WEAKLEY                        REPORTED BY SPOTTER.

0659 PM    BRIGHTON                  TN   0.75 INCH HAIL
03/29/02   TIPTON                         REPORTED BY SPOTTER.

0705 PM    BRIGHTON                  TN   1.00 INCH HAIL
03/29/02   TIPTON                         REPORTED BY SPOTTER.

0710 PM    MUNFORD                   TN   0.75 INCH HAIL
03/29/02   TIPTON                         REPORTED BY SPOTTER.

0745 PM    BRIGHTON                  TN   FLOODING
03/29/02   TIPTON                         WATER OVER ROADS.
                                          REPORTED BY SPOTTER.

0755 PM    BARTLETT                  TN   0.88 INCH HAIL
03/29/02   SHELBY                         REPORTED AT GERMANTOWN
                                          ROAD AND HWY 70. REPORTED
                                          BY SPOTTER.

0802 PM    ARLINGTON                 TN   1.00 INCH HAIL
03/29/02   SHELBY                         HAIL COVERING THE GROUND
                                          AT HWY 385 AND SUMMER
                                          AVE. REPORTED BY SPOTTER.

0806 PM    MEMPHIS                   TN   1.00 INCH HAIL
03/29/02   SHELBY                         AT WOLFCHASE MALL.
                                          REPORTED BY SPOTTER.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:01 PM CSTSevere Thunderstorm WarningMEGDyer44 min
Mar 29, 6:21 PM CSTSevere Thunderstorm WarningMEGTipton39 min
Mar 29, 6:22 PM CSTSevere Thunderstorm WarningMEGCarroll, Gibson, Weakley38 min
Mar 29, 6:24 PM CSTSevere Thunderstorm WarningMEGHenry21 min
Mar 29, 6:55 PM CSTSevere Thunderstorm WarningMEGTipton35 min
Mar 29, 7:19 PM CSTSevere Thunderstorm WarningMEGShelby41 min
Mar 29, 7:33 PM CSTSevere Thunderstorm WarningMEGFayette, Tipton42 min
Mar 29, 7:44 PM CSTFlash Flood WarningMEGTipton2 hr
Mar 29, 7:59 PM CSTSevere Thunderstorm WarningMEGShelby31 min
Mar 29, 9:09 PM CSTSevere Thunderstorm WarningMEGBenton36 min
Mar 29, 10:06 PM CSTSevere Thunderstorm WarningMEGCoahoma39 min
Mar 30, 12:15 AM CSTSevere Thunderstorm WarningMEGTallahatchie30 min
Mar 30, 12:34 AM CSTSevere Thunderstorm WarningMEGYalobusha26 min
Mar 30, 12:38 AM CSTSevere Thunderstorm WarningMEGPontotoc37 min
Mar 30, 12:50 AM CSTSevere Thunderstorm WarningMEGCalhoun25 min
Mar 30, 1:02 AM CSTSevere Thunderstorm WarningMEGLee28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.